Woke up with low!! : I woke up at 60s... - Diabetes Research...

Diabetes Research & Wellness Foundation

5,854 members1,429 posts

Woke up with low!!

zenith9 profile image
zenith9

I woke up at 60s… treated my hypo… tried to sleep again but couldn’t… lack of sleep and oh so tired and the day has just begun.

18 Replies
Activity2004 profile image
Activity2004Administrator

Hi zenith9,

Welcome to the group. :-)

What did you eat/drink to raise the blood sugar from the 60's early in the morning? Have you talked to your doctor about the low readings? Are you type 1, 2, or 1.5? When do you usually get up in the mornings?

For me, I sometimes get woken up because my blood sugars are dropping and my CGM's receiver usually alarms. When this happens, I do a blood test, check to make sure if I have to recalibrate and/or have a drink/snack and then try to go back to sleep depending on the time I had been woken up. Sometimes, I have a protein shake and/or juice together. Other times, I may just have the protein shake depending how low my numbers ended up being at the time.

I am type 2 . Am on a weekly jag . Got my second Covid jag and I have been taking hypos all week. Think it’s down to me being sick. Any tips on what to eat or drink . My appetite is basically zero. What would keep my sugars ok while a get over the jag .

Activity2004 profile image
Activity2004Administrator in reply to Cherryblosson123

Have you called/done a video chat appointment with the doctor and said you got your vaccine? Some of the side effects for the vaccine causes loss of appetite in some people and others don't have any side effects dealing with food/drinks.

For me, I had soreness in the right arm where the vaccine was done and was sleepy/tired during the week/day. My numbers also were a little up, but not as much as I was expecting with both doses.

I took ibuprofen for the soreness before bedtime each night and kept the insulin dose a little less than normal incase I started dropping at the last minute.

Do you have some rice and soup/broth? The rice has carbs. and you can add some items that will be comfortable on your stomach after eating. What are your blood sugars during the day and evening? Are you on any medications?

I can understand what you are going through. With alot of hypos people don’t understand at times you just don’t want to eat more but well thats the only way out. Try having orange juice and glucose tabs/ gel whatever you use. Keep checking your sugar constantly and don’t let it fall alot. Hope this helps. Take care

zenith9 profile image
zenith9 in reply to Activity2004

Thank you for welcoming me. I took glucose gel because it was falling fast then waited for 15mins. I also take juice when low. These days its falling quite often and my doctor is severely ill (covid). I just try to keep the numbers in control and not let it fall. I am using libre right now. Can you let me know which cgm you use?

Activity2004 profile image
Activity2004Administrator in reply to zenith9

I use the DEXCOM G6. I have been using the DEXCOM system for almost 6 years, but the G6 for about 1 and a few months now. I can give you a few postings I’ve done over the years so you can see what I have written.😀👍

zenith9 profile image
zenith9 in reply to Activity2004

Thank you 🙂. I don’t seem to understand how is it falling so often but then its just a few bad days and will pass. The only way forward is this. Keeping oneself motivated. 🙂

Activity2004 profile image
Activity2004Administrator in reply to zenith9

Are you asking how the blood sugar falls after the vaccine or in general?

zenith9 profile image
zenith9 in reply to Activity2004

I just meant its weird i keep following the same diet and then there are days it falls. So yes generally.

Activity2004 profile image
Activity2004Administrator in reply to zenith9

Okay, thank you for the explanation. In general, depending on what your blood sugar may be in the morning before eating/drinking anything may be carry over from the night before. If you go to bed at a 100+ number and then wake up in the morning, you may be a little higher if you have a lot of carbs. before going to sleep. It may be lower depending if you eat less carbs. before bedtime in the morning for some people. Do you eat a bedtime snack?

zenith9 profile image
zenith9 in reply to Activity2004

Yes i do have a snack. But its falling more these days, every 2 hours

Activity2004 profile image
Activity2004Administrator in reply to zenith9

What is your snack at bedtime? How many carbs. are in it?

zenith9 profile image
zenith9 in reply to Activity2004

Walnuts and one cup milk. Total 28 carbs

Activity2004 profile image
Activity2004Administrator in reply to zenith9

Do you have any protein bars and Greek yogurt? Depending on the blood sugar at night, you can try a 27 gram carb./30 gram protein bar with a Greek yogurt. If the number is 300+, you can have a 20 gram protein bar and a Greek yogurt on the side. I do this every night and it holds me until about 6 am-- unless I drop too fast out of nowhere when sleeping and then the alarm from the receiver goes off sooner.

zenith9 profile image
zenith9 in reply to Activity2004

Thank you so much. Will try this for sure.

Activity2004 profile image
Activity2004Administrator in reply to zenith9

You’re welcome. Please let us know if you see any differences in your blood sugars in the next few days. 😀👍

zenith9 profile image
zenith9 in reply to Activity2004

For sure. Thank you so much

Hi, if you are going low a lot, you may need to speak with your doctor or specialist team and reduce the amount of insulin you are taking. Ideally one should not 'feed' the diabetes. In other words you should only take insulin as required for what you would normally eat. Still very important to correct any low glucose with sugary snack, but should not keep having to do this. Doesn't sound like illness making you like that as that would normally increase your glucose levels not reduce them. As I say, best to speak to your doctor and probably with their agreement try reducing the insulin for a bit.

You may also like...